We've updated our Privacy Policy to make it clearer how we use your personal data.

We use cookies to provide you with a better experience. You can read our Cookie Policy here.

Advertisement
Herbal Products Could Compromise Prescription Drugs and Cause Serious Side Effects
News

Herbal Products Could Compromise Prescription Drugs and Cause Serious Side Effects

Herbal Products Could Compromise Prescription Drugs and Cause Serious Side Effects
News

Herbal Products Could Compromise Prescription Drugs and Cause Serious Side Effects

Read time:
 

Want a FREE PDF version of This News Story?

Complete the form below and we will email you a PDF version of "Herbal Products Could Compromise Prescription Drugs and Cause Serious Side Effects"

First Name*
Last Name*
Email Address*
Country*
Company Type*
Job Function*
Would you like to receive further email communication from Technology Networks?

Technology Networks Ltd. needs the contact information you provide to us to contact you about our products and services. You may unsubscribe from these communications at any time. For information on how to unsubscribe, as well as our privacy practices and commitment to protecting your privacy, check out our Privacy Policy

An analysis of published studies and reports indicates that a number of herbal products may affect the properties of prescription drugs, leading to alterations in the drugs' effectiveness as well as potentially dangerous side effects.

The British Journal of Clinical Pharmacology analysis included 49 case reports and two observational studies with 15 cases of adverse drug reactions. The majority of patients were diagnosed with cardiovascular diseases, cancer, and kidney transplants and were receiving mostly warfarin, alkylating agents, and cyclosporine, respectively.

Investigators noted that patients taking warfarin and/or statins for the treatment of cardiovascular complications reported significant interactions after taking herbal products including sage, flaxseed, St. John's wort, cranberry, goji juice, green tea, and chamomilla.

This article has been republished from materials provided by Wiley. Note: material may have been edited for length and content. For further information, please contact the cited source.

Reference

Awortwe, C., Makiwane, M., Reuter, H., Muller, C., Louw, J., & Rosenkranz, B. (2018). Critical Evaluation of Causality Assessment of Herb-Drug Interactions in Patients. British Journal of Clinical Pharmacology. doi:10.1111/bcp.13490

Advertisement